Contents Online
Asian Journal of Mathematics
Volume 18 (2014)
Number 4
CM elliptic curves and primes captured by quadratic polynomials
Pages: 707 – 726
DOI: https://dx.doi.org/10.4310/AJM.2014.v18.n4.a7
Authors
Abstract
Let $E$ be an elliptic curve defined over $\mathbb{Q}$ with complex multiplication. For a prime $p$, some formulas for $a_p = p + 1 \sharp E(\mathbb{F}_p)$ are given in terms of the binomial coefficients. We show that the equality $a_p = r$ holds for some fixed integer $r$ if and only if a certain quadratic polynomial represents the prime $p$. In particular, for $E \colon y^2 = x^3 + x, a_p = 2$ holding for an odd prime $p$ if and only if $p$ is of the form $n^2 + 1$ and for $E \colon y^2 = x^3 - 11x + 14, a_p = 2$ holding for an odd prime $p$ if and only if $p$ is of the form $(4n)^2 + 1; a_p = -2$ holding for an odd prime $p$ if and only if $p$ is of the form $(4n + 2)^2 + 1$. In some CM cases the Lang-Trotter conjecture and the Hardy-Littlewood conjecture are equivalent.
Keywords
CM elliptic curve, anomalous prime, Hardy-Littlewood conjecture
2010 Mathematics Subject Classification
11G05, 11G15, 11N32
Published 4 November 2014